×

zbMATH — the first resource for mathematics

A high-order finite volume method for systems of conservation laws-multi-dimensional optimal order detection (MOOD). (English) Zbl 1218.65091
Summary: We investigate an original way to deal with the problems generated by the limitation process of high-order finite volume methods based on polynomial reconstructions. Multi-dimensional Optimal Order Detection (MOOD) breaks away from classical limitations employed in high-order methods. The proposed method consists of detecting problematic situations after each time update of the solution and of reducing the local polynomial degree before recomputing the solution. As multi-dimensional MUSCL methods, the concept is simple and independent of mesh structure. Moreover MOOD is able to take physical constraints such as density and pressure positivity into account through an “a posteriori” detection. Numerical results on classical and demanding test cases for advection and Euler system are presented on quadrangular meshes to support the promising potential of this approach.

MSC:
65M08 Finite volume methods for initial value and initial-boundary value problems involving PDEs
35L65 Hyperbolic conservation laws
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abgrall, R., On essentially non-oscillatory schemes on unstructured meshes: analysis and implementation, J. comput. phys., 114, 45-58, (1994) · Zbl 0822.65062
[2] T.J. Barth, Numerical methods for conservation laws on structured and unstructured meshes, VKI March 2003 Lectures Series.
[3] T.J. Barth, D.C. Jespersen, The design and application of upwind schemes on unstructured meshes, AIAA Report 89-0366, 1989.
[4] Buffard, T.; Clain, S., Monoslope and multislope MUSCL methods for unstructured meshes, J. comput. phys., 229, 3745-3776, (2010) · Zbl 1189.65204
[5] S. Clain, Finite volume L∞-stability for hyperbolic scalar problems, preprint HAL. Available from: <http://hal.archives-ouvertes.fr/hal-00467650/fr/>.
[6] Clain, S.; Clauzon, V., L∞ stability of the MUSCL methods, Numer. math., 116, 31-64, (2010) · Zbl 1228.65180
[7] Christov, I.; Popov, B., New non-oscillatory central schemes on unstructured triangulations for hyperbolic systems of conservation laws, J. comput. phys., 227, 5736-5757, (2008) · Zbl 1151.65068
[8] Cockburn, B.; Shu, C.-W., The runge – kutta discontinuous Galerkin method for conservation laws V: multidimensional systems, J. comput. phys., 141, 199-224, (1998) · Zbl 0920.65059
[9] Friedrich, O., Weighted essentially non-oscillatory schemes for the interpolation of Mean values on unstructured grids, J. comput. phys., 144, 194-212, (1998) · Zbl 1392.76048
[10] Harten, A.; Osher, S., Uniformly highgorder accurate nonoscillatory schemes I, SIAM J. numer. anal., 24, 279-309, (1987) · Zbl 0627.65102
[11] Harten, A.; Engquist, B.; Osher, S.; Chakravarthy, S., Uniformly highgorder accurate nonoscillatory schemes III, J. comput. phys., 71, 279-309, (1987)
[12] Hubbard, M.E., Multidimensional slope limiters for MUSCL-type finite volume schemes on unstructured grids, J. comput. phys., 155, 54-74, (1999) · Zbl 0934.65109
[13] Jiang, G.-S.; Shu, C.-W., Efficient implementation of weighted ENO schemes, J. comput. phys., 126, 202-228, (1996) · Zbl 0877.65065
[14] V.P. Kolgan, Application of the minimum-derivative principle in the construction of finite-difference schemes for numerical analysis of discontinuous solutions in gas dynamics, Transactions of the Central Aerohydrodynamics Institute, vol. 3, No. 6, Russian, pp. 68-77, 1972.
[15] V.P. Kolgan, Finite-difference schemes for computation of three dimensional solutions of gas dynamics and calculation of a flow over a body under an angle of attack, 1975, Transactions of the Central Aerohydrodynamics Institute, Russian, vol. 6, No. 2, pp. 1-6.
[16] Kolgan, V.P., Application of the minimum-derivative principle in the construction of finite-difference schemes for numerical analysis of discontinuous solutions in gas dynamics, J. comput. phys., (2010) · Zbl 1316.76063
[17] Leveque, Randall J., High-resolution conservative algorithms for advection in incompressible flow, SIAM J. numer. anal., 33, 627-665, (1996) · Zbl 0852.76057
[18] Liska, R.; Wendroff, B., Comparison of several difference schemes on 1D and 2D test problems for the Euler equations, SIAM J. sci. comput., 25, 995-1017, (2003) · Zbl 1096.65089
[19] Ollivier-Gooch, C.F., Quasi-ENO schemes for unstructured meshes based on unlimited data-dependent least-squares reconstruction, J. comput. phys., 133, 6-17, (1997) · Zbl 0899.76282
[20] Yoon, S.-H.; Kim, C.; Kim, K.H., Multi-dimensional limiting process for three-dimensional flow physics analyses, J. comput. phys., 227, 6001-6043, (2008) · Zbl 1388.76218
[21] Park, J.S.; Yoon, S.-H.; Kim, C., Multi-dimensional limiting process for hyperbolic conservation laws on unstructured grids, J. comput. phys., 229, 788-812, (2010) · Zbl 1185.65150
[22] Shi, J.; Zhang, Y-T; Shu, C-W, Resolution of high order WENO schemes for complicated flow structures, J. comput. phys., 186, 690-696, (2003) · Zbl 1047.76081
[23] Shu, C.-W., High order weighted essentially nonoscillatory schemes for convection dominated problems, SIAM rev., 51, 1, 82-126, (2009) · Zbl 1160.65330
[24] Shu, C.-W.; Osher, S., Efficient implementation of essentially non-oscillatory shock-capturing scheme, J. comput. phys., 77, 439-471, (1988) · Zbl 0653.65072
[25] Schulz-Rinne, C.W.; Collins, J.P.; Glaz, H.M., Numerical solution of the Riemann problem for two-dimensional gas dynamics, SIAM J. sci. comput., 14, 1394-1414, (1993) · Zbl 0785.76050
[26] Toro, E.F., Riemann solvers and numerical methods for fluid dynamics, (1999), Springer · Zbl 0923.76004
[27] Van Leer, B., Towards the ultimate conservative difference scheme II. monotonicity and conservation combined in a second order scheme, J. comput. phys., 14, 361-370, (1974) · Zbl 0276.65055
[28] Wolf, W.R.; Azevedo, J.L.F., High-order ENO and WENO schemes for unstructured grids, Int. J. numer. methods fluids, 55, 10, 917–943, (2007) · Zbl 1388.76217
[29] Woodward, P.; Colella, P., The numerical simulation of two-dimensional fluid flow with strong shocks, J. comput. phys., 54, 115-173, (1984) · Zbl 0573.76057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.